Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 9, NWS Jackson, MS

February 21, 20184 parishes in Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Feb 21, 2018, 12:48 PM CST for 4 parishes in Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 21, 2018, 12:48 PM CST (18:48 UTC)
Expired
Feb 21, 2018, 1:30 PM CST
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Richland Parish, LA

The radar

The Ft Polk radar (KPOE), 144 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 9:48 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

342 
WUUS54 KJAN 211848
SVRJAN
LAC025-029-041-083-211930-
/O.NEW.KJAN.SV.W.0009.180221T1848Z-180221T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1248 PM CST WED FEB 21 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northwestern Concordia Parish in northeastern Louisiana...
  Catahoula Parish in northeastern Louisiana...
  Southwestern Richland Parish in northeastern Louisiana...
  Western Franklin Parish in northeastern Louisiana...

* Until 130 PM CST

* At 1248 PM CST, severe thunderstorms were located along a line
  extending from near Columbia to Aimwell to near Archie, moving
  northeast at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Severe thunderstorms will be near...
  Jonesville around 100 PM CST. 
  Wildsville, Enterprise and Wallace Ridge around 105 PM CST. 
  Liddieville and Frogmore around 115 PM CST. 
  Winnsboro, Ferriday and West Ferriday around 125 PM CST. 
  Mangham and Wisner around 130 PM CST. 

Other locations impacted by these severe thunderstorms include
Harrisonburg, Gilbert, Baskin and Sicily Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 500 PM CST for northeastern
Louisiana.

LAT...LON 3235 9201 3236 9175 3194 9161 3159 9154
      3144 9201 3193 9201 3193 9190 3197 9190
      3197 9189 3203 9190 3207 9193 3209 9187
      3212 9187 3217 9190 3217 9198 3220 9198
      3219 9201 3225 9199 3228 9200 3228 9203
TIME...MOT...LOC 1848Z 243DEG 29KT 3207 9207 3179 9198 3156 9193 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TW
1 follow-up statement
001 
WWUS54 KJAN 211908
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
108 PM CST WED FEB 21 2018

LAC029-211917-
/O.CAN.KJAN.SV.W.0009.000000T0000Z-180221T1930Z/
Concordia LA-
108 PM CST WED FEB 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CONCORDIA PARISH
IS CANCELLED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been cancelled.

A tornado watch remains in effect until 500 PM CST for northeastern
Louisiana.

LAT...LON 3235 9201 3236 9175 3194 9161 3174 9157
      3176 9159 3173 9165 3174 9168 3170 9171
      3162 9201 3193 9201 3193 9190 3203 9190
      3207 9193 3209 9187 3217 9190 3217 9198
      3220 9198 3219 9201 3225 9199 3228 9203
TIME...MOT...LOC 1907Z 243DEG 29KT 3213 9192 3185 9183 3162 9178 

$$

LAC025-041-083-211930-
/O.CON.KJAN.SV.W.0009.000000T0000Z-180221T1930Z/
Catahoula LA-Richland LA-Franklin LA-
108 PM CST WED FEB 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR NORTHERN CATAHOULA...SOUTHWESTERN RICHLAND AND WESTERN FRANKLIN
PARISHES...

At 107 PM CST, severe thunderstorms were located along a line
extending from near Liddieville to near Enterprise to Wildsville,
moving northeast at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Liddieville around 115 PM CST. 
  Winnsboro around 125 PM CST. 
  Mangham and Wisner around 130 PM CST. 

Other locations impacted by these severe thunderstorms include
Harrisonburg, Gilbert, Baskin and Sicily Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 500 PM CST for northeastern
Louisiana.

LAT...LON 3235 9201 3236 9175 3194 9161 3174 9157
      3176 9159 3173 9165 3174 9168 3170 9171
      3162 9201 3193 9201 3193 9190 3203 9190
      3207 9193 3209 9187 3217 9190 3217 9198
      3220 9198 3219 9201 3225 9199 3228 9203
TIME...MOT...LOC 1907Z 243DEG 29KT 3213 9192 3185 9183 3162 9178 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 12:44 PM CST, 4 minutes earlier.

Area forecast discussion, Feb 21, 12:44 PM CST, 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1244 PM CST Wed Feb 21 2018

...UNSEASONABLE WARMTH CONTINUING WITH FLOODING POSSIBLE IN THE
DELTA THROUGH EARLY THURSDAY...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
MVFR cigs with -RA were observed at GLH at 18Z while VFR conds
were observed elsewhere. MVFR cigs wl remain psbl this aftn at
GLH-GWO with -SHRA and vcty TSRA activity wl affect HKS and JAN
this aftn as well. Rain wl become more confined to the nw tonight
while cigs gradually lower to MVFR then IFR areawide by 10Z. IFR
cigs wl be slow to improve Thu becoming MVFR areawide by 17Z. /22/

&&

.DISCUSSION...
Mid morning surface analysis had a cold front sagging into our
northwest zones, near a line from Grenada Mississippi to Bastrop
Louisiana. Most of the rain on local radars was along and behind
this front. To the southwest a cluster of thunderstorms was noted
over southern Louisiana. Hi-res models suggest this activity will
spread northeast across our southwest as the stalling cold front
drifts in this afternoon and evening. The cold front is still
expected to stall just northwest of the Natchez Trace this
afternoon. Environmental parameters along and ahead of the front
are such that a few storms capable of damaging wind and/or a brief
tornado or two will be possible this afternoon over most of our
northeast Louisiana parishes and a Tornado Watch is in effect
until 5pm cst. In addition, PWATs in excess of an inch and a half
will contribute to locally heavy rainfall especially where storms
train over the same area. Have expanded the Flash Flood Watch
farther south to account for this threat. Temperatures ahead of
the cold front will continue well above normal today. /22/

Prior discussion below:

Today and Tonight...After a few quiet days, the weather across the
forecast area will become a bit more active starting today.  High
pressure and ridging aloft remain wedged into much of the forecast
area from the east.  On the western periphery of these features, a
cold front, currently observed along a line stretching from near
Dyersburg, TN to near Pine Bluff, AR, to near Shreveport, LA and on
to the southwest, will begin pushing into the western half of the
forecast area this afternoon.  Due to the aforementioned surface
high and ridge aloft holding intact across much of the region, this
front will gradually slow and hangup on a northeast to southwest
trajectory across the ArkLaMiss region this evening.  As this front
stalls, possibly in the vicinity of or just north of the Natchez
Trace Parkway, a series of disturbances aloft will begin lifting
northeast near it.

The above setup, coupled with the warm and deeply moist airmass over
the region, will result in multiple rounds of showers and scattered
storms lifting northeast across mainly the Delta region.  While the
initial onset of this activity will begin today, these rounds of
showers and storms will affect mainly northwest portions of the
ArkLaMiss though late week.  During that time, three to five inches
of rain will be possible across far northwest portions of the Delta
region, where a Flash Flood Watch will be in effect starting this
morning.  Ahead of the front, mainly over locales east of the
Natchez Trace Parkway, continued deep southerly flow over the area
will result in mainly scattered showers, along with a few storms,
lifting north across those areas today and tonight.

In addition to the flash flooding potential that begins today,
isolated severe storms could be possible across mainly Northeast
Louisiana, extreme Southeast Arkansas, and into West Central
Mississippi later this afternoon.  High-res models are in pretty
good agreement with racing a complex of storms northeast just ahead
of the front's southern extent, across Central Louisiana, and into
the west central portions of the CWA.  With adequate instability
over this area, coupled with just enough deep-layer wind shear, some
isolated storms could be severe.  Damaging wind will be the primary
concern with the most intense storms, but a tornado cannot be ruled
out.  This "Marginal" risk will be highlighted in the HWO.

Again, ahead of the front, above normal temperatures will persist
once again today under continued southerly winds and partly to
mostly cloudy skies.  Behind the front, cooler drier air will begin
to advect into the region under northerly winds.  For today, highs
will range from the lower 70s in the Delta, to the lower 80s across
Southeast Mississippi. Lows tonight will range from the upper 40s in
the Delta, to the upper 60s across Southeast Mississippi, where
some patchy fog will be possible early Thursday morning. /19/

Thursday through Friday morning: As an impressive upper jet streak
begins to pull away from the Mississippi Valley and a new one
becomes established farther west over the central Plains, the
surface front will begin to retreat northwestward across the Delta.
A broken band (or bands) of showers and thunderstorms is expected to
be ongoing Thursday morning both along and on the cool side of
the front. Given the slow, or at times nonexistent, movement of
the front, some training may occur with flooding concerns
continuing at least early in the day. Latest high res guidance
suggests some potential for higher end amounts east of the
existing flash flood watch, but consensus QPF amounts still line
up well with the current watch area. Later shifts will need to
monitor mesoscale trends to determine if any adjustments will be
required at a later time. With the front lifting northward, a
decrease in precip coverage and intensity is anticipated into
Thursday afternoon and evening, though isolated to scattered
showers will remain a possibility. Unseasonable warmth will
continue during this period, owing to anomalously high low level
heights/temps and continued WAA.

Friday afternoon through Saturday: A more potent mid/upper wave will
take shape at the end of the week and will swing from the
southwest states into the Plains over the weekend. This will
force a new cold front across the area late Saturday, with
increasing shower (and some thunderstorm) activity as early as
Friday afternoon in association with weaker passing mid/upper
perturbations. The GFS remains the more bullish of model
solutions, portraying a deeper shortwave and surface low. There is
better model agreement on timing, with the front expected to move
through Saturday evening.

As discussed previously, the areal extent as well as severity of
Saturday night's thunderstorm potential remains predicated on how
much forcing for ascent can overspread the area in association with
a shortwave trough to the north. While sufficient mid-level height
falls should occur, there remains some question with respect to low-
level forcing remaining sufficient along the front to promote
continued vigorous convection due to surface occlusion of the low
over the Great Lakes. Surface pressure fields remain most favorable
over the upper Delta at the onset of the event but rise some into
early Sunday morning as the system progresses eastward. This,
combined with the aforementioned ongoing occlusion, leads me to
believe the best chance of severe thunderstorms with damaging winds
and perhaps a tornado would be over the Delta region. We will
continue to highlight these thoughts in the HWO and associated
graphics.

Sunday through Tuesday: Just as the cold front clears the forecast
area, the upper trough will begin to lose amplitude with upper
level flow becoming more zonal and the upper jet axis shifting
slightly northward. This will cause the front to stall near the
coast, bringing additional chances for rain into early next week
as waves transiting the active jet incite precipitation along and
overrunning the front. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       67  83  64  81 /  61  64  50  16
Meridian      66  83  62  81 /  51  39  16  10
Vicksburg     63  80  65  80 /  85  91  75  29
Hattiesburg   67  83  63  81 /  52  33  12  13
Natchez       67  81  66  80 /  82  80  69  25
Greenville    52  69  61  77 / 100 100  92  45
Greenwood     59  77  65  78 /  82  95  80  35

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday morning for MSZ018-019-034-
     035-040-041.

LA...Flash Flood Watch through Thursday morning for LAZ007>009-015-
     016-023-025.

AR...Flash Flood Watch through Thursday morning for ARZ074-075.

&&

DL/19/22
Hazardous weather outlook, Feb 21, 10:21 AM CST, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
1021 AM CST Wed Feb 21 2018

ARZ074-075-LAZ007-MSZ018-019-034-221630-
Ashley-Chicot-Morehouse-Bolivar-Sunflower-Washington-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Elevated
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected this afternoon and tonight.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall and flash flooding will remain a possibility into
Thursday morning.

(www.weather.gov/images/jan/graphicast/image1.png)

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

MSZ028>033-038-039-045-046-050>052-055>058-061>066-072>074-221630-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-
Neshoba-Kemper-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-
Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...The rest of Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ008-009-MSZ035-040-041-221630-
West Carroll-East Carroll-Humphreys-Issaquena-Sharkey-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Elevated
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected this afternoon and tonight.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today

Isolated severe storms capable of producing damaging wind gusts
are possible this afternoon. A tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall and flash flooding will remain a possibility into
Thursday morning.

(www.weather.gov/images/jan/graphicast/image1.png)

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today and Saturday night.

LAZ015-016-023-221630-
Richland-Madison LA-Franklin LA-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Elevated
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are expected this afternoon and tonight.
Total rainfall amounts of 3 to 5 inches are expected, with locally
higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of today

Severe storms capable of producing damaging wind gusts, tornadoes
and small hail are possible through this afternoon.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall and flash flooding will remain a possibility into
Thursday morning.

(www.weather.gov/images/jan/graphicast/image1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

MSZ036-042-047-053-221630-
Holmes-Yazoo-Warren-Claiborne-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of central
Mississippi, southwest Mississippi, and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Limited
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible this afternoon and
tonight. Total rainfall amounts of 2 to 4 inches are expected,
with locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today

Isolated severe storms capable of producing damaging wind gusts
are possible this afternoon. A tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today and Saturday night.

MSZ037-043-044-048-049-054-059-060-221630-
Attala-Madison MS-Leake-Hinds-Rankin-Copiah-Jefferson-Adams-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of central
Mississippi, and southwest Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today

Isolated severe storms capable of producing damaging wind gusts
are possible this afternoon. A tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

LAZ024-025-221630-
Catahoula-Tensas-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Limited
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible this afternoon and
tonight. Total rainfall amounts of 2 to 4 inches are expected,
with locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of today

Severe storms capable of producing damaging wind gusts, tornadoes
and small hail are possible through this afternoon.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

MSZ025>027-221630-
Leflore-Grenada-Carroll-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...The rest of Today and Tonight

FLOODING
THREAT...Limited
TIMING...remainder of today through Tonight

Heavy rain and thunderstorms resulting in flash flooding and
additional river flooding are possible this afternoon and
tonight. Total rainfall amounts of 2 to 4 inches are expected,
with locally higher amounts possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall and flash flooding will remain a possibility into
Thursday morning.

(www.weather.gov/images/jan/graphicast/image1.png)

Severe thunderstorms capable of producing damaging wind gusts and
a few tornadoes are possible across the region late Saturday
afternoon through early Sunday morning. This potential weather
event is still several days away and the timing and impacts will
likely be adjusted in later forecasts.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Saturday
night.

LAZ026-221630-
Concordia-
1021 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of today

Severe storms capable of producing damaging wind gusts, tornadoes
and small hail are possible through this afternoon.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

1

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 1:00 PM CSTRiver Flood WarningJANEast Carroll32 days
Feb 21, 1:00 PM CSTRiver Flood WarningJANMadison, Tensas35 days
Feb 21, 1:00 PM CSTRiver Flood WarningJANConcordia79 days
Feb 21, 1:28 PM CSTSevere Thunderstorm WarningJANCatahoula, Franklin, Tensas62 min
Feb 21, 1:52 PM CSTFlash Flood WarningJANCatahoula, Franklin, Tensas3 hr
Feb 21, 2:28 PM CSTSevere Thunderstorm WarningJANFranklin, Tensas32 min
Feb 21, 2:39 PM CSTSpecial Weather StatementJANMadison51 min
Feb 21, 2:53 PM CSTSevere Thunderstorm WarningJANMadison36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.